Finacea made mild acne much worse

I suffered from mild acne. My GP gave me Finacea 15% gel which instatly made my skin worse. Stopped after about 5 days. Now far more spots and they also won't come to head or heal. Now lots of red marks all over my face. How long will this last (I stopped using the gel about 2 weeks ago). Had previously taken the combined contracpetive pill which imporved my complextion but had to stop as it made me highly photosensitive.

Doctor Answers 1

Acne

Thank you for your question. I'm sorry to hear about your struggles with acne. Acne treatments are based on the type of acne and skin type you have. Treatments include oral antibiotics, medicated creams and ointments, Accutane, or cosmetic procedures such as peels, laser treatments, or facials. In my experience, I found a combination therapy of oral antibiotics and topical medications to be effective in treating mild to moderate acne. Once acne is under control, some individuals need to be on a maintenance therapy with continued use of topical medications to control acne breakouts. I highly recommend you consult with a board certified dermatologist to have your skin evaluated and to discuss treatment options that best suit your needs. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.